1989 September: Wodonga High School. Pesticide: Chlorpyrifos

My location
Get Directions

” Anti-termite and spider treatment of our schools is not uncommon. We often hear and read of pupils and teachers ill after spraying, including reports of nausea, headaches, and nose-bleeds at Nhill High School after it had been sprayed for termites; adverse reactions after Lilydale High School was treated during school holidays with Aldrin, and students ill after Wodonga High School was sprayed with chlorpyrifos. In the last case, authorities absolved themselves of responsibility with statements that the ‘flu was going round, the chemical was administered according to normal procedures, and the children could not have been poisoned. These authorities did not seem to realise that ‘flu-like symptoms are as much a manifestation of toxicity and chemical sensitivity as they are of a viral infection: all three states involve an immune and central nervous system response to a foreign substance”…  p103 Chemical Crisis One Woman’s Story. Humanity’s Future? Diana Crumpler 1994